| Model Number |
1961-92-145 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Erythema (1840); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
| Date of Event |
01/05/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Clinical adverse event received for failing suppression and deep infection.Event is serious and is considered severe.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2020.Date of revision #1: (b)(6) 2020.Date of revision #2: unk.Date of event: (b)(6) 2023.Left knee.Treatment: revision; femoral component, tibial, insert, and patella were revised.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: h6 (clinical codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: b5.
Event or Problem Description
Additional information received and stated the following: on (b)(6) 2023 patient presented clinically s/p irrigation & debridement of left total knee replacement a year and a half ago, now demonstrating increased swelling/effusion, redness, pain, and instability.Exam demonstrated 5to 6 degrees varus/valgus laxity in full extension.The patient's right total knee is normal/no issues.The left knee was aspirated for synovasure, cell count, and aerobic/anaerobic cultures.On (b)(6) 2023 patient's synovasure alpha defensin lab is positve for infection, with neutrophil elastase also positive, and wbcs at 5500 and 90% neutrophils.On (b)(6) 2023 patient presents for recurrent infection of the left total knee replacement.This has been suppressed for two years by antibiotics, but this dosage was decreased by his attending approx.Year ago and has subsequently experienced a recurrence of the infection, identified thru positive cultures.Following the aspiration when cultures were gathered, and increasing dosage of antibiotic suppression, the patient feels better.Examination today shows a large effusion, slight erythema, mild warmth.Painless range of motion.X-rays show no evidence of loosening.Patient does not want to have a surgical intervention at this time.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.